Alert archive / Indiana / Lakeshore Flood Statements in 2011

Lakeshore Flood Statement 2, NWS Chicago, IL

September 30, 2011Lake County, Indiana

NWS Chicago, IL issued this lakeshore flood statement at Sep 30, 2011, 11:58 AM CDT for Lake County, Indiana. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Sep 30, 2011, 11:58 AM CDT (16:58 UTC)
Expired
Sep 30, 2011, 4:00 PM CDT
In force
4 hr
Issued by
NWS Chicago, IL

County Lake County, IN

The radar

The Chicago radar (KLOT), 61 km from the middle of the area, began a volume at 17:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 5.0 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2011-09-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2011-09-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 215 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1711 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
215 m²/s²
0-3 km storm-relative helicity
218 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

331 
WHUS43 KLOT 301658
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
1158 AM CDT FRI SEP 30 2011

INZ002-010100-
/O.CON.KLOT.LS.W.0003.000000T0000Z-110930T2100Z/
/O.CON.KLOT.RP.S.0017.000000T0000Z-111002T0000Z/
PORTER-
1158 AM CDT FRI SEP 30 2011

...LAKESHORE FLOOD WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...
...RIP CURRENT RISK REMAINS IN EFFECT THROUGH SATURDAY EVENING...

* RIP CURRENT RISK LEVEL...HIGH RISK TODAY AND TONIGHT.

* LAKESHORE FLOOD HAZARDS...HIGH WAVES MAY CAUSE BEACH EROSION 
  AND FLOODING OF ROADS...CREEKS AND PROPERTY ALONG THE 
  LAKEFRONT THROUGH THIS AFTERNOON. 

* WAVES...WAVES 15 TO 20 FT TODAY INTO THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG
SWIMMER CAN BECOME EXHAUSTED QUICKLY.

A LAKESHORE FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR
IMMINENT ALONG THE LAKE. RESIDENTS ON OR NEAR THE SHORE IN THE
WARNED AREA SHOULD BE ALERT FOR RISING WATER...AND TAKE
APPROPRIATE ACTION TO PROTECT LIFE AND PROPERTY.

&&

$$

ILZ014-INZ001-010100-
/O.NEW.KLOT.LS.S.0002.110930T1700Z-110930T2100Z/
/O.CON.KLOT.RP.S.0017.000000T0000Z-111002T0000Z/
COOK-LAKE IN-
1158 AM CDT FRI SEP 30 2011

...RIP CURRENT RISK REMAINS IN EFFECT THROUGH SATURDAY EVENING...

* RISK LEVEL...HIGH RISK TODAY AND TONIGHT.

* WAVES...WAVES 10 TO 16 FT TODAY FOR THE ILLINOIS LAKESHORE AND 
  WAVES 14 TO 18 FT TODAY FOR THE LAKE COUNTY INDIANA LAKESHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG
SWIMMER CAN BECOME EXHAUSTED QUICKLY.

&&

...LOCALIZED LAKESHORE FLOODING POSSIBLE THROUGH THIS AFTERNOON...

WAVES OF 10 TO 16 FT TODAY ALONG THE ILLINOIS LAKESHORE AND 14 TO
18 FT ALONG THE INDIANA LAKESHORE MAY CAUSE LOCALIZED FLOODING TO
AREAS EXPOSED TO OR LESS PROTECTED AGAINST THE STRONG NORTHERLY
WINDS. MINOR FLOODING OF BIKE PATHS AND GRASSY AREAS NEAR
LAKESHORE DRIVE IN CHICAGO HAS ALREADY BEEN REPORTED.


$$

ILZ006-010100-
/O.CON.KLOT.RP.S.0017.000000T0000Z-111002T0000Z/
LAKE IL-
1158 AM CDT FRI SEP 30 2011

...RIP CURRENT RISK REMAINS IN EFFECT THROUGH SATURDAY EVENING...

* RISK LEVEL...HIGH RISK TODAY AND TONIGHT.

* WAVES...WAVES 10 TO 14 FT TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG
SWIMMER CAN BECOME EXHAUSTED QUICKLY.

&&

$$


PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW RIP CURRENT HAZARD...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
1 follow-up statement
368 
WHUS43 KLOT 302107
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
407 PM CDT FRI SEP 30 2011

INZ002-010515-
/O.EXP.KLOT.LS.W.0003.000000T0000Z-110930T2100Z/
/O.CON.KLOT.RP.S.0017.000000T0000Z-111002T0000Z/
PORTER-
407 PM CDT FRI SEP 30 2011

...RIP CURRENT RISK REMAINS IN EFFECT THROUGH SATURDAY EVENING...
...LAKESHORE FLOOD WARNING HAS EXPIRED...

* RISK LEVEL...HIGH RISK TONIGHT AND SATURDAY.

* WAVES...WAVES 10 TO 14 FT TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. 

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG
SWIMMER CAN BECOME EXHAUSTED QUICKLY.

&&

$$

ILZ014-INZ001-010515-
/O.EXP.KLOT.LS.S.0002.000000T0000Z-110930T2100Z/
/O.CON.KLOT.RP.S.0017.000000T0000Z-111002T0000Z/
COOK-LAKE IN-
407 PM CDT FRI SEP 30 2011

...RIP CURRENT RISK REMAINS IN EFFECT THROUGH SATURDAY EVENING...


* RISK LEVEL...HIGH RISK TONIGHT AND SATURDAY.

* WAVES...WAVES 10 TO 14 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

&&


PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. 

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG
SWIMMER CAN BECOME EXHAUSTED QUICKLY.

&&

$$

ILZ006-010515-
/O.CON.KLOT.RP.S.0017.000000T0000Z-111002T0000Z/
LAKE IL-
407 PM CDT FRI SEP 30 2011

...RIP CURRENT RISK REMAINS IN EFFECT THROUGH SATURDAY EVENING...

* RISK LEVEL...HIGH RISK TONIGHT...AND MODERATE RISK SATURDAY.

* WAVES...WAVES 8 TO 12 FT TODAY SUBSIDING TO 6 TO 9 FT SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG
SWIMMER CAN BECOME EXHAUSTED QUICKLY.

&&

$$


PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW RIP CURRENT HAZARD...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM

What forecasters said that day

The local office's own words before this lakeshore flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this lakeshore flood statement went out at Sep 30, 11:16 AM CDT, 42 minutes earlier.

Area forecast discussion, Sep 30, 11:16 AM CDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1116 AM CDT FRI SEP 30 2011

.DISCUSSION...
335 AM CDT

THE MAIN FORECAST CONCERNS WILL BE THE POTENTIAL FOR FROST ACROSS MY
WESTERN COUNTIES TONIGHT. AND A WIDESPREAD FREEZE FOR MY WESTERN AND
SOUTHERN COUNTIES SATURDAY NIGHT.

IT WILL CONTINUE TO BE A BREEZE DAY ACROSS THE AREA TODAY AS
COLDER AIR CONTINUES TO FILTER SOUTH ACROSS THE AREA. HOWEVER...IT
APPEARS THE WINDOW FOR ADVISORY CRITERIA WINDS HAS PASSED.
THEREFORE...I WILL END THE ADVISORY FOR ALL BUT LAKE AND PORTER
INDIANA. THESE AREAS WILL LIKELY CONTINUE TO EXPERIENCE LOW END
ADVISORY FORCE WINDS OFF THE LAKE THROUGH MID TO LATE MORNING...SO
I HAVE EXTENDED THE ADVISORY THROUGH 18 UTC FOR THESE TWO
NORTHWEST INDIANA COUNTIES.

PRECIPITATION WILL END FOR ALL BUT THE NORTHWEST INDIANA COUNTIES
AND THE ADJACENT ILLINOIS COUNTIES...WHERE LAKE EFFECT SHOWERS MAY
CONTINUE. THE COLD AIR MASS IS SETTING UP A FAVORABLE THERMODYNAMIC
ENVIRONMENT ACROSS LAKE MICHIGAN FOR LAKE EFFECT RAIN SHOWERS.
SURFACE TO 850 DELTA T'S WILL RUN BETWEEN 18 TO 20 DECREES
CELSIUS. THIS SHOULD RESULT IN LAKE INDUCED EL'S IN EXCESS OF
15,000 FT LATE TODAY AND THIS EVENING. OUR LOCAL WRF MODEL
INDICATES THAT THE WINDS ACROSS THE LAKE WILL VEER FROM THE
NORTHWEST TO THE NORTH LATER TODAY AS SURFACE HIGH PRESSURE ACROSS
THE PLAINS BUILDS EAST. THIS LOOKS TO SET UP GOOD BOUNDARY LAYER
CONVERGENCE ALONG THE NORTHWEST INDIANA COUNTIES INTO TONIGHT.
THIS WOULD LIKELY SHIFT ANY BAND OF LAKE EFFECT SHOWERS WESTWARD
ACROSS MY NORTHWEST INDIANA COUNTIES BY THIS EVENING. I SUSPECT THAT
THESE LAKE INDUCED SHOWERS MAY CONTINUE INTO SATURDAY
MORNING...AND COULD ALSO SHIFT BACK ACROSS PORTIONS OF
NORTHEASTERN ILLINOIS. HOWEVER...THE THERMODYNAMIC ENVIRONMENT
WILL QUICKLY BECOME LESS FAVORABLE FOR SHOWERS ON SATURDAY AS WARMER
MID LEVEL TEMPERATURES LOWER INVERSION HEIGHTS.

FARTHER WEST AWAY FROM THE LAKE...FROST WILL BE THE MAIN
CONCERN...ESPECIALLY SATURDAY NIGHT. ALTHOUGH THERE WILL LIKELY BE A
DECK OF STRATO CU THAT DEVELOPS ACROSS THE AREA THIS
AFTERNOON...SKIES SHOULD QUICKLY CLEAR ACROSS NORTH CENTRAL ILLINOIS
THIS EVENING. AT THE SAME TIME WINDS WILL BE ABATING AS THE SURFACE
HIGH BUILDS EAST ACROSS THE UPPER MISSISSIPPI RIVER VALLEY. THIS
SHOULD ALLOW MY NORTH CENTRAL ILLINOIS COUNTIES TO DROP INTO THE 30S
TONIGHT. THIS WOULD POTENTIALLY SET THE STAGE FOR AREAS OF FROST IN
THESE AREAS. HOWEVER...DUE TO UNCERTAINTIES ON HOW QUICKLY THE WINDS
WILL DIE OFF...I DECIDED TO HOLD OFF ON FROST HEADLINES FOR NOW.

THE SURFACE HIGH WILL BUILD EAST SOUTHEASTWARD ACROSS NORTHERN
ILLINOIS ON SATURDAY AND SATURDAY NIGHT. TEMPERATURES WILL LIKELY
REMAIN IN THE MID 50S IN MOST AREAS ON SATURDAY...AND WITH THE
SURFACE HIGH OVERHEAD SATURDAY NIGHT...THE POTENTIAL IS THERE FOR A
WIDESPREAD FREEZE FOR PORTIONS OF NORTH CENTRAL ILLINOIS AND THE
WESTERN SUBURBS OF CHICAGO. A FREEZE WATCH MAY BE NEEDED IN THE
FUTURE DURING THIS PERIOD.

AN UPPER LEVEL RIDGE WILL BUILD EASTWARD ON SUNDAY...SETTING UP WARM
WESTERLY SURFACE FLOW. IT APPEARS A NICE PERIOD OF WARM AND DRY
WEATHER IS SETTING UP FOR THE FIRST WEEK OF OCTOBER. TEMPERATURES
WILL LIKELY BE IN THE 70S AS SOON AS MONDAY.

KJB

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 16Z...

* NORTHWEST WIND GUSTS INCREASING TO 25-30 KT EARLY THIS AFTERNOON.

* SCT-BKN SKIES AROUND 3500 FT THROUGH THE AFTERNOON WITH BASES
  RISING TOWARDS 4000 FT.

MDB

//DISCUSSION...UPDATED 16Z...

WIND GUSTS STARTING TO COME UP SLIGHTLY AND EXPECT THAT HEATING
WILL ALLOW THEM TO INCREASE TO 25-30 KT FOR THE AFTERNOON FOR THE
CHI ARE TERMINALS. CURRENT BAND OF STRATOCU JUST INLAND OF LAKE
MICHIGAN HAS BEEN SHOWING MORE BREAKS LAST HALF HOUR OR SO LIKELY
RESULTING IN SCATTERED COVERAGE SOON. LARGER AREA OF STRATOCU IS
MOVING SOUTHWARD FROM W WHICH WILL RESULT IN BROKEN CLOUD COVERAGE
FOR THE AFTERNOON THOUGH SCATTERED PERIODS MAY OCCUR AS WELL.
EXPECT BASES TO REMAIN LOW END VFR IN THE 3500-4500 FT RANGE.

FROM 12Z...

NW GUSTY WINDS BEHIND THE COLD FRONT CONTINUE TODAY...WITH GUSTS
UP TO 30 KT FOR MOST OF THE DAY TODAY. THE WINDS WILL SLOWLY
DIMINISH TODAY AS HIGH PRESSURE MOVES IN AND THE PRESSURE GRADIENT
RELAXES. WINDS WILL ALSO BECOME MORE NORTHERLY. EXPECTING
PRIMARILY VFR CIGS THIS MORNING WITH LOW END MVFR CIGS FOR THE
TERMINALS CLOSER TO LAKE MICHIGAN...WERE LINGERING SHOWERS AND AN
EXITING CLOUD DECK REMAIN. GYY WILL HAVE MVFR CIGS FOR MOST OF
THE DAY TODAY AS LAKE EFFECT SHOWERS AND CLOUDS ARE ADVECTED
INLAND. THIS AFTERNOON VFR CU WILL DEVELOP ACROSS THE REGION AS
THE SURFACE WARMS.

A BAND OF LAKE EFFECT PRECIP WILL BEGIN TO DEVELOP THIS AFTERNOON
AND SLOWLY MOVE WESTWARD AS THE WINDS SHIFT FROM N TO NW OVER THE
LAKE TONIGHT. GYY WILL BE MOST AFFECTED BY THE PRECIP AND LOW VFR
CLOUD DECK...BUT INCLUDED VCSH AND SCT030 FOR ORD AND MDW AS THE
SHOWERS AND CLOUDS WILL LIKELY MOVE INLAND ON THE ILLINOIS SIDE OF
THE LAKE AS WELL. ALTHOUGH ATTM...NOT ENTIRELY POSITIVE THAT THE
SHOWERS WILL MAKE IT TO THE ORD AND MDW TERMINALS. ALSO DECIDED TO
PUT VCSH IN FOR ORD AND MDW TO ACCOUNT FOR SHOWERS OVER THE
LAKE...WHICH WOULD IMPACT WEST FLOW APPROACHES. FOR THE TERMINALS
WEST OF ORD...EXPECTING CLEAR SKIES AND DRY CONDITIONS TO PREVAIL
OVERNIGHT AND INTO SATURDAY MORNING.

JEE

//ORD AND MDW CONFIDENCE...UPDATED 16Z...

* HIGH CONFIDENCE IN WIND FORECAST.

* HIGH CONFIDENCE IN CEILING TRENDS THROUGH THE AFTERNOON.

MDB

//OUTLOOK FOR ORD/MDW FOR 00Z SUNDAY-12Z FRIDAY...UPDATED 14Z...

SATURDAY NIGHT THROUGH THURSDAY...VFR.

MDB

&&

.MARINE...
424 AM CDT

MAIN ISSUES THIS FORECAST PERIOD CONTINUE TO BE WITH THE CURRENT
AREA OF LOW PRESSURE NOW SHIFTING EAST OF THE LAKE...BUT WITH A
VERY TIGHT PRESSURE GRADIENT AS WELL AS MUCH STRONGER FLOW ALOFT
OVER HEAD. THIS COINCIDING WITH A COLDER AIR MASS FILTERING IN
FROM THE NORTH HAS PROVIDED STORM FORCE WINDS ALL ALONG THE LAKE
WITH MANY OBSERVATION SITES REPORTING STORM FORCE WINDS TO 50-55KT
SINCE LAST EVENING. ALTHOUGH WINDS WILL CONTINUE TO SLOWLY COME
DOWN THIS MORNING...DO EXPECT STORM FORCE WINDS TO PERSIST THROUGH
MID DAY. CURRENT STORM FORCE WARNING AND END TIME DOES APPEAR ON
TRACK WITH NO REAL CHANGE TO THE WARNING AT THIS TIME. LATEST
GUIDANCE IS INDICATING THAT WINDS WILL BE COMING DOWN CLOSER TO
THE END TIME...MID MORNING...BUT WILL LEAVE AS IS FOR NOW AND LET
LATER FORECASTS CANCEL EARLY IF NEED BE.

DESPITE THESE WINDS COMING DOWN...GALE FORCE WINDS WILL CONTINUE
THROUGH MUCH OF THE DAY AS THIS TIGHT PRESSURE GRADIENT/STRONG FLOW
ALOFT WILL REMAIN. EXPECT GALE FORCE WINDS TO PERSIST INTO TONIGHT
BEFORE COMING DOWN AS A RIDGE OF HIGH PRESSURE APPROACHING FROM THE
WEST SLOWLY STARTS TO SHIFT OVERHEAD.

RODRIGUEZ

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...LAKESHORE FLOOD WARNING...INZ002 UNTIL 4 PM FRIDAY.

     WIND ADVISORY...INZ001-INZ002 UNTIL 1 PM FRIDAY.

LM...STORM WARNING...LMZ080-LMZ567-LMZ669-LMZ671-LMZ673-LMZ675-LMZ744-
     LMZ745-LMZ777-LMZ779-LMZ868-LMZ870-LMZ872-LMZ874-LMZ876-
     LMZ878 UNTIL 1 PM FRIDAY.

     GALE WARNING...LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565 UNTIL 1
     AM SATURDAY.

     GALE WARNING...NEARSHORE WINTHROP TO WILMETTE HARBORS UNTIL 4 PM FRIDAY.

     GALE WARNING...LMZ741-LMZ742-LMZ743 UNTIL 10 PM FRIDAY.

&&
Hazardous weather outlook, Sep 30, 11:08 AM CDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1108 AM CDT FRI SEP 30 2011

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
011615-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
1108 AM CDT FRI SEP 30 2011 /1208 PM EDT FRI SEP 30 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WIND GUSTS UP TO 45 MPH WILL CONTINUE ACROSS PORTER AND LAKE
COUNTIES IN INDIANA THIS MORNING...BEFORE ABATING THIS AFTERNOON.
THE STRONGEST WINDS ARE EXPECTED ALONG THE NORTHWEST INDIANA
LAKESHORE.

DUE TO VERY LARGE WAVES ON LAKE MICHIGAN...COASTAL FLOODING AND
BEACH EROSION IS LIKELY FOR THE PORTER COUNTY LAKESHORE THROUGH
THIS AFTERNOON.

A COLD AIR MASS COMBINED WITH SURFACE HIGH PRESSURE COULD SET THE
STAGE FOR AREAS OF FROST ACROSS PORTIONS OF NORTH CENTRAL
ILLINOIS TONIGHT.

RIP CURRENTS ARE LIKELY THROUGH TONIGHT FOR BOTH THE ILLINOIS AND
INDIANA LAKE SHORES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

FREEZING TEMPERATURES ARE POSSIBLE ACROSS PORTIONS OF NORTH
CENTRAL ILLINOIS AND THE WESTERN SUBURBS OF CHICAGO ON SATURDAY
NIGHT.

THE THREAT FOR RIP CURRENTS WILL LIKELY CONTINUE INTO SATURDAY
EVENING FOR BOTH THE ILLINOIS AND INDIANA LAKE SHORES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-011615-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
1108 AM CDT FRI SEP 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STORM FORCE WINDS WILL CONTINUE INTO EARLY THIS AFTERNOON ALONG
THE INDIANA NEARSHORE WATERS FROM GARY TO MICHIGAN CITY.

GALE FORCE WINDS ARE EXPECTED TO PERSIST THROUGH THIS EVENING FOR
BOTH THE INDIANA AND THE ILLINOIS NEARSHORE WATERS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

WIND AND WAVE CONDITIONS HAZARDOUS TO SMALL CRAFT ARE LIKELY TO
CONTINUE FOR THE ILLINOIS AND INDIANA NEARSHORES INTO SUNDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-011615-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
1108 AM CDT FRI SEP 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STORM FORCE WINDS WILL PERSIST ACROSS THE SOUTH HALF OF LAKE
MICHIGAN INTO EARLY THIS AFTERNOON.

GALE FORCE WINDS WILL PERSIST ACROSS LAKE MICHIGAN INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

RC

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 30, 3:45 AM CDTGale WarningLOT21 hr
Sep 30, 3:15 PM CDTSmall Craft AdvisoryLOT43 hr

Nearby

Lakeshore Flood Statements in Indiana, 2011Lakeshore Flood Statements in Illinois, 2011Every lakeshore flood statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.